Alert archive / Washington / Wind Advisories in 2022
Wind Advisory 6, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Feb 20, 2022, 5:07 AM PST for San Juan County, Washington. It took effect at Feb 21, 2022, 6:00 AM PST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2022, 5:07 AM PST (13:07 UTC)
- In effect from
- Feb 21, 2022, 6:00 AM PST
- Expired
- Feb 22, 2022, 4:00 PM PST
- In force
- 34 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 1.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708 WWUS76 KSEW 201307 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 507 AM PST Sun Feb 20 2022 WAZ503-210030- /O.NEW.KSEW.WI.Y.0006.220221T2100Z-220223T0000Z/ Western Whatcom County- Including the city of Bellingham 507 AM PST Sun Feb 20 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM MONDAY TO 4 PM PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 to 55 mph expected. * WHERE...Western Whatcom County. * WHEN...From 1 PM Monday to 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wind chill temperatures will be in the single digits early Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
453 WWUS76 KSEW 202341 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 341 PM PST Sun Feb 20 2022 WAZ001-506-211200- /O.EXB.KSEW.WI.Y.0006.220221T1400Z-220223T0000Z/ San Juan County-Western Skagit County- Including the cities of Friday Harbor, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 341 PM PST Sun Feb 20 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO 4 PM PST TUESDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...San Juan County and Western Skagit County. * WHEN...From 6 AM Monday to 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ516-211200- /O.EXB.KSEW.WI.Y.0006.220221T1400Z-220222T1200Z/ North Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, and Queets 341 PM PST Sun Feb 20 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO 4 AM PST TUESDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...North Coast. * WHEN...From 6 AM Monday to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ503-211200- /O.EXT.KSEW.WI.Y.0006.220221T1400Z-220223T0000Z/ Western Whatcom County- Including the city of Bellingham 341 PM PST Sun Feb 20 2022 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM MONDAY TO 4 PM PST TUESDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Whatcom County. * WHEN...From 6 AM Monday to 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
575 WWUS76 KSEW 211015 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 215 AM PST Mon Feb 21 2022 WAZ001-503-506-211815- /O.CON.KSEW.WI.Y.0006.220221T1400Z-220223T0000Z/ San Juan County-Western Whatcom County-Western Skagit County- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 215 AM PST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST TUESDAY... * WHAT...Northeast winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Western Whatcom County, San Juan County and Western Skagit County. * WHEN...From 6 AM this morning to 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong wind and very cold overnight low temperatures may lead to dangerous wind chill values. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take the proper precautions to protect people, pipes, plants, and pets from very cold temperatures. && $$ WAZ516-211815- /O.CON.KSEW.WI.Y.0006.220221T1400Z-220222T1200Z/ North Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, and Queets 215 AM PST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 AM PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...North Coast. * WHEN...From 6 AM this morning to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong wind and very cold overnight low temperatures may lead to dangerous wind chill values. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take the proper precautions to protect people, pipes, plants, and pets from very cold temperatures. && $$
264 WWUS76 KSEW 211754 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 954 AM PST Mon Feb 21 2022 WAZ001-503-506-221200- /O.CON.KSEW.WI.Y.0006.000000T0000Z-220223T0000Z/ San Juan County-Western Whatcom County-Western Skagit County- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 954 AM PST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WHAT...Northeast winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Western Whatcom County, San Juan County and Western Skagit County. * WHEN...Until 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ516-221200- /O.CON.KSEW.WI.Y.0006.000000T0000Z-220222T1200Z/ North Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, and Queets 954 AM PST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph. * WHERE...North Coast. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
540 WWUS76 KSEW 221051 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 251 AM PST Tue Feb 22 2022 WAZ001-503-506-221900- /O.CON.KSEW.WI.Y.0006.000000T0000Z-220223T0000Z/ San Juan County-Western Whatcom County-Western Skagit County- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 251 AM PST Tue Feb 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Northeast winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Western Whatcom County, San Juan County and Western Skagit County. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ516-221200- /O.CON.KSEW.WI.Y.0006.000000T0000Z-220222T1200Z/ North Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, and Queets 251 AM PST Tue Feb 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...North Coast. * WHEN...Until 4 AM PST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
904 WWUS76 KSEW 221156 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 356 AM PST Tue Feb 22 2022 WAZ516-221300- /O.EXP.KSEW.WI.Y.0006.000000T0000Z-220222T1200Z/ North Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, and Queets 356 AM PST Tue Feb 22 2022 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Wind speeds along the north coast have dropped below wind advisory criteria. $$ WAZ001-503-506-222000- /O.CON.KSEW.WI.Y.0006.000000T0000Z-220223T0000Z/ San Juan County-Western Whatcom County-Western Skagit County- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 356 AM PST Tue Feb 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Northeast winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Western Whatcom County, San Juan County and Western Skagit County. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
292 WWUS76 KSEW 222010 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1210 PM PST Tue Feb 22 2022 WAZ001-503-506-230000- /O.CON.KSEW.WI.Y.0006.000000T0000Z-220223T0000Z/ San Juan County-Western Whatcom County-Western Skagit County- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 1210 PM PST Tue Feb 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Northeast winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Western Whatcom County, San Juan County and Western Skagit County. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
037 WWUS76 KSEW 222342 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 342 PM PST Tue Feb 22 2022 WAZ001-503-506-230045- /O.EXP.KSEW.WI.Y.0006.000000T0000Z-220223T0000Z/ San Juan County-Western Whatcom County-Western Skagit County- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 342 PM PST Tue Feb 22 2022 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Breezy conditions will persist across the region through early evening. Winds will continue to decrease over the next several hours, with additional impacts not expected. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 20, 4:04 AM PST, 1 hour 3 minutes earlier.
Area forecast discussion, Feb 20, 4:04 AM PST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
404 AM PST Sun Feb 20 2022
.SYNOPSIS...Cool upper level trough will remain over the area
through Monday. Convergence zones will enhance the precipitation
at times over the Central Cascades. Drying trend Monday night with
upper level ridge building offshore and increasing offshore flow
at the lower levels. Fraser River outflow winds peaking Monday
night into Tuesday. Weak system brushing the coast Wednesday with
a stronger system arriving next weekend.
&&
.SHORT TERM /TODAY THROUGH TUESDAY/...Satellite imagery shows cool
upper level trough continuing to dig over the Pacific Northwest
with the jet sinking south into Oregon. Doppler radar has
convergence zone from Northern King county into Snohomish county.
Radar also showing the rain shadow nicely with a big hole in the
precipitation from Seattle-Tacoma airport southward through Pierce
county. Showers over the remainder of the area. Data from our
friends at the Northwest Avalanche Center up at Stevens Pass has
1.18 inches of water and a foot of new snow between 8 pm and 3 am.
Temperatures at 3 am/11z were in the mid 30s to lower 40s.
Upper level trough continuing to dig south over the Pacific
Northwest today keeping showers in the forecast. Convergence
zones will form and dissipate throughout the day. While the
northwesterly flow aloft remains intact the Central Puget Sound
area will still get showers as convergence boundaries move south
through the metro area. Highs in the mid 40s.
Trough continuing to dig south tonight. Flow aloft becoming more
northerly. KBLI-CYWL gradient becoming more negative with a weak
surface low along the coast and building high pressure over the
interior of British Columbia. Shower activity decreasing in the
evening then picking up again overnight as a weak shortwave
embedded in the northerly flow aloft approaches the area. Lows
tonight in the lower to mid 30s.
KBLI-CYWL gradient continuing to become more negative Monday as
the cold air mass over the interior of British Columbia makes its
way further south. Fraser river outflow winds increasing during
the day reaching advisory level speeds, gusts to 50 mph, in the
afternoon. The increasing Fraser river outflow brings up the
possibility of upslope precipitation along the northeast flank of
the Olympics especially in the afternoon hours. Snow levels will
be below 500 feet. Will go with chance pops in that area for now.
For the remainder of the forecast area shower activity
decreasing. Convergence boundaries still in place over Snohomish
county could produce a rain snow mix or even some brief snow above
500 feet Monday morning. Northerly winds picking up over the
entire area during the day with highs in the mid 40s.
Dry north northeasterly flow aloft Monday night into Tuesday with
advisory level Fraser River outflow winds continuing in Whatcom
county. Outflow could be strong enough for advisory level winds
to creep south and west into Skagit and San Juan counties. With
the arrival of the cold air mass lows Monday night in the 20s and
highs on Tuesday only in the 30s.
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...Surface high pressure
over the area Tuesday night with the surface gradients decreasing
rapidly. Cold air mass in place combined with the easing winds
will lead to a very cold morning Wednesday with record breaking
lows possible. See climate section for details. Very weak
shortwave brushing the coast Wednesday night for slight chance
pops west of the Olympics. Upper level ridge offshore Thursday
nosing into the British Columbia coast Friday with dry northerly
flow aloft and light flow in the lower levels continuing. Lows
remaining below freezing Thursday and Friday morning. Highs a
little warmer each day Wednesday through Friday with mostly 30s on
Wednesday warming to the mid 40s Friday. Models inconsistent
Saturday with the ECMWF keeping the ridge in place while the GFS
brings a system into the area. Ensembles are not much help with
both sets of ensembles supporting the operational run solution.
With the uncertainty will go with chance pops for Saturday. Snow
levels rising to 1000-2000 feet Saturday. Felton
&&
.AVIATION...West to northwesterly flow aloft through today. Mainly
MVFR cigs across the area early this morning, with some VFR. MVFR
for most through this morning, though areas of IFR possible. VFR
possible this afternoon. Showers for the coast through the morning,
tapering off a bit today, a convergence zone for areas of northern
King and southern Snohomish County through the morning, will slide
south this afternoon. MVFR/VFR cigs tonight. Winds will be
southwesterly for most today, with northwest winds north of the
convergence zone.
KSEA...MVFR cigs through this morning, and for much of today. Slight
chance IFR this morning, with some brief VFR cigs possible this
afternoon. Showers today, primarily this afternoon/evening as a
Convergence Zone moves southward. Winds will be southerly through
this morning, with a shift to north winds possible this evening. JD
&&
.MARINE...Winds will be breezy across the northern inland waters and
Strait of Juan de Fuca through today with SCA winds at times before
tapering off this evening. Small Craft Advisory winds for the
coastal waters through tonight. Offshore winds will increase into
Monday morning with increasing Fraser Outflow winds. Gales will be
possible Monday and Tuesday for the northern inland waters. Gales
also will be possible for Strait of Juan de Fuca, and areas of the
coastal waters Monday night into Tuesday. Offshore winds will taper
off Tuesday night with lighter winds Wednesday and Thursday. Seas of
7 to 9 feet may near 10 feet tonight. JD
&&
.HYDROLOGY...No river flooding expected in the next 7 days.
&&
.CLIMATE...Record lows for Wednesday morning along with the
current forecasts. Seattle record 24 in 2018, forecast 22, Olympia
16 in 2018, forecast 16, Bellingham 19 in 2018, forecast 20,
Hoquiam 24 in 2018 forecast 26 and Quillayute 24 in 2018, forecast
22. Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 4 PM PST this afternoon for
Cascades of Pierce and Lewis Counties-Cascades of Whatcom
and Skagit Counties.
Winter Storm Warning until 4 PM PST this afternoon for Cascades
of Snohomish and King Counties.
Wind Advisory from 1 PM Monday to 4 PM PST Tuesday for Western
Whatcom County.
PZ...Small Craft Advisory until 4 PM PST Monday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory from 10 AM this morning to 10 AM PST Monday
for Grays Harbor Bar.
Small Craft Advisory until 7 PM PST this evening for Central
U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
Waters Strait Of Juan De Fuca.
Gale Watch from late tonight through Tuesday afternoon for
Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory until 10 AM PST this morning for Northern
Inland Waters Including The San Juan Islands.
Small Craft Advisory from 1 PM this afternoon to 10 PM PST this
evening for West Entrance U.S. Waters Strait Of Juan De
Fuca.
Small Craft Advisory until 4 AM PST early this morning for
Admiralty Inlet.
Small Craft Advisory until 8 AM PST this morning for Puget Sound
and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:10 AM PST | Gale Watch | SEW | 11 hr | |
| Feb 20, 3:10 AM PST | Small Craft Advisory | SEW | 25 hr | |
| Feb 20, 2:15 PM PST | Gale Warning | SEW | 51 hr | |
| Feb 20, 2:15 PM PST | Small Craft Advisory | SEW | 59 hr |
Nearby
Wind Advisories in Washington, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.